MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 22F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 22F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000722
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the balloon is not symmetrical, only covering half of the tube, and there is a leak.Another device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: device history records used in the manufacturing of this lot did not show any rejects related with the reported issue.Investigation summary: the sample returned for evaluation was one 22 fr tri-funnel replacement gastrostomy feeding tube.Visual and functional evaluations were performed of the physical sample.The sample was returned with a circumferential split in the midsection of the balloon material.Examination of the split site revealed it to be curved.The surrounding material near the split site had a distended shape memory and a large amount of dark usage discoloration.The observed damage is consistent with a burst due to over-pressurization.Therefore, the investigation is unconfirmed for difficult to inflate and confirmed for balloon rupture.The investigation indicates that the failure is resulting from balloon rupture, and while a definitive root cause could not be determined based upon available information, procedural issues may have contributed to this event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, possible complications and contraindications showed that the product labeling is adequate.

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 22F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7770326
Report Number3006260740-2018-02007
Device Sequence Number11259199
Product Code KNT
UDI-Device Identifier00801741037160
UDI-Public(01)00801741037160
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000722
Device Catalogue Number000722
Device Lot NumberNGBY2221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight50